MAUDE Adverse Event Report: NUVASIVE, INC. X-CORE; VERTEBRAL BODY PROSTHESIS

NUVASIVE, INC. X-CORE; VERTEBRAL BODY PROSTHESIS
Model Number 7160025
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Codes Failure of Implant (1924); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/02/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is unavailable for evaluation as it was disposed of at the hospital.The root cause cannot be determined at this time.If any additional information becomes available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that during surgery the x-core 2 failed to expand.The surgeon removed it and implanted another one.This event occurred in italy.
 
Additional Manufacturer Narrative
The investigation revealed that after several attempts additional information regarding this event was not able to be obtained.No operative notes, or photographs were provided for review.Limited information is available outside of the reported information that ¿the core does not expand; the surgeon removed it and implanted another one and discarded the defective core.¿ the procedure was completed with the use of another cage, and no adverse effects to the patient were reported.The device was not received by manufacturer, and the complaint was unable to be confirmed.Based on the reported information, a probable cause of this failure is excessive force or user technique, which are noted precautions in the product labeling.Labeling review: warning, cautions, and precautions: ¿.Correct selection of the implant is extremely important.The potential for success is increased by the selection of the proper size of the implant.While proper selection can minimize risks, the size and shape of human bones present limitations on the size and strength of implants.Metallic internal fixation devices cannot withstand the activity levels and/or loads equal to those placed on normal, healthy bone.These devices are not designed to withstand the unsupported stress of full weight or load bearing alone.¿ ¿.Avoid excessive distraction to decrease the risk of over distraction causing neurologic injury¿¿ ¿.To help ensure proper inserter/implant engagement, the inserter¿s-colored distal tip must face up toward the like-colored spinning sleeve of the implant.To help ensure proper anatomical alignment, the rounded corners of the x-core shape endcaps must face anterior during implant construction and placement.¿ pre-operative warnings ¿.Care should be used during surgical procedures to prevent damage to the device(s) and injury to the patient¿¿ the complaint file was evaluated, and it was determined that the report relates to a nuvasive x-core 2 ti core, ø16mm 18-25mm autolock.The report indicates that the cage was not expanding when inserted.There was no patient injury associated with this reported event.Labeling, manufacturing, and risk reviews completed with no deficiencies, discrepancies or adverse trends noted.Complaint monitoring will continue, and additional action will be taken in the event that an adverse trend is identified.No additional action is planned at this time.
 
Event or Problem Description
It was reported that during surgery the x-core 2 failed to expand.The surgeon removed it and implanted another one.The hospital staff threw away the defective one so there will be no part returned.There were no consequences for the patient.This event occurred in italy.

Brand Name
X-CORE
Common Device Name
VERTEBRAL BODY PROSTHESIS
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk boulevard
san diego CA 92121
Manufacturer (Section G)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer Contact
daniel paul
2560 general armistead avenue
audubon, PA 19403
6109301800
MDR Report Key23457944
Report Number2031966-2025-00145
Device Sequence Number8961335
Product Code MQP
UDI-Device Identifier00887517424235
UDI-Public887517424235
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryIT
PMA/510(K) Number
K090176
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7160025
Device Lot NumberFM1139EC
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/03/2025
Supplement Date Received by Manufacturer10/09/2025
Initial Report FDA Received Date11/03/2025
Supplement Report FDA Received Date12/31/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown